Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes neausea,dry heaves and migraine when on medication for depression?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have had moderate depression most of my adult life and finally found that wellbutrin generic with Cymbalta brand had a lasting and positive effect on my depression. Now there is a generic for Cymbalta and of course insurance insists that is what I take. After 3 days of the generic, I am nauseous, having dry heaves, and a migraine. Related or just a coincidence?
Posted Sun, 9 Feb 2014 in Depression
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Clarification Detailed Answer: Hello, Thanks for using health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. However I would require a couple of more details to help you in answering your query in a better justified way. 1. Is it the same dosage of duloxetine? 2. Any previous history of migraine? 3. Any fever? Hope to hear from you at your earliest convenience. Regards and wish you good health, Dr. Srikanth Reddy MD Neuro-Psychiatrist and Sexologist
Above answer was peer-reviewed by
Follow-up: What causes neausea,dry heaves and migraine when on medication for depression? 35 hours later
Thank you for your response! 1. The dosage is identical - 90 mg/ day of cymbalta and now 90 mg/day of duloxitine 2. until about 5 years ago migraines occurred almost bi weekly. Now I rarely have them- maybe 3 times per year. 3. There has been no fever. At this time the nausea and loose stool continue. I'm eating small amounts of eggs and chicken soup. Lots of saltine crackers and sprite or sometimes coca cola.
Answered by Dr. Srikanth Reddy 17 hours later
Brief Answer: Unlikely due to Duloxetine Detailed Answer: Hello Thanks for the follow up information. It seems your physical illness is simply coinciding with the drug change over. If the dosage is same then the mere change over to the generic drug from the brand drug will not cause any problem. Both generic drugs and brand drugs are supposed to have the same amount of drug as per the FDA. It seems you are having a flue like illness and it will settle down on its own. Keep yourself properly hydrated and drink plenty of fruit juices preferably coconut water. Cocacola should not be a good option. Instead of crackers take plenty of salads which will provide roughage. Regarding migraine, you may take painkillers or sumatriptan initially but later on prefer going for divalproex for prophylaxis. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor